Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 92, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 23, 2018, 6:28 PM CDT for 4 counties in Oklahoma. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2018, 6:28 PM CDT (23:28 UTC)
- Expired
- May 23, 2018, 7:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Muskogee County, OK, Okmulgee County, OK, Tulsa County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 34 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 6:47 PM CDT | TSTM WND GST 58 | Stonebluff, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 722 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
838 WUUS54 KTSA 232328 SVRTSA OKC101-111-143-145-240015- /O.NEW.KTSA.SV.W.0092.180523T2328Z-180524T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tulsa OK 628 PM CDT WED MAY 23 2018 The National Weather Service in Tulsa has issued a * Severe Thunderstorm Warning for... Southwestern Wagoner County in northeastern Oklahoma... Northwestern Muskogee County in east central Oklahoma... Northeastern Okmulgee County in northeastern Oklahoma... Southeastern Tulsa County in northeastern Oklahoma... * Until 715 PM CDT * At 628 PM CDT, severe thunderstorms were located along a line extending from 2 miles south of Bixby to 4 miles west of Haskell, moving east at 15 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations in or near the path include... Broken Arrow... Bixby... Coweta... Haskell... Stonebluff... Redbird... Leonard... Choska... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3600 9574 3584 9553 3575 9578 3593 9592 TIME...MOT...LOC 2328Z 254DEG 15KT 3591 9587 3582 9576 HAIL...0.75IN WIND...60MPH $$
1 follow-up statement
183
WWUS54 KTSA 240010
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
710 PM CDT WED MAY 23 2018
OKC101-111-143-145-240020-
/O.EXP.KTSA.SV.W.0092.000000T0000Z-180524T0015Z/
Wagoner OK-Muskogee OK-Okmulgee OK-Tulsa OK-
710 PM CDT WED MAY 23 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WAGONER...
NORTHWESTERN MUSKOGEE...NORTHEASTERN OKMULGEE AND SOUTHEASTERN TULSA
COUNTIES WILL EXPIRE AT 715 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore the warning will
be allowed to expire. However gusty winds are still possible with
these thunderstorms.
LAT...LON 3600 9574 3584 9553 3575 9578 3593 9592
TIME...MOT...LOC 0010Z 256DEG 14KT 3596 9567 3582 9561
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 2:47 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, May 23, 2:47 PM CDT, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 247 PM CDT Wed May 23 2018 .DISCUSSION... Isolated to scattered showers and thunderstorms continue this Afternoon across eastern Oklahoma and western Arkansas in the deep moisture plume in association with a weak mid-level shortwave. Some of the storms have become strong this afternoon with wind gusts approaching 50 mph. Locally heavy rainfall has also been a concern due to the slow movement of the storms with some locations recording around 1 inch of rain in less than an hours time. Isolated to scattered showers and thunderstorms are expected to persist into the early evening hours before diminishing. Will once again see isolated to scattered showers and thunderstorms across the area on Thursday as the same scenario plays out across eastern Oklahoma and western Arkansas. On Friday, we will see the upper level flow become more northwesterly with a weak shortwave bringing chances of showers and thunderstorms to the area Friday into Friday evening. An upper level ridge builds over the region during the Holiday weekend with limited chances of showers and thunderstorms. As of now it looks like any system moving into the Southern United States from the Gulf of Mexico will mainly influence areas of east of the Tulsa CWA. Unseasonably warm conditions are expected to continue into next week with Sunday expected to be the hottest day. && .PRELIMINARY POINT TEMPS/POPS... TUL 68 88 69 91 / 20 40 10 20 FSM 68 88 68 92 / 30 50 20 20 MLC 66 87 68 91 / 30 40 10 10 BVO 66 87 67 91 / 20 30 10 30 FYV 66 84 66 87 / 30 50 20 30 BYV 65 84 64 87 / 30 50 20 40 MKO 67 86 68 90 / 30 50 10 20 MIO 66 85 67 89 / 30 50 10 30 F10 66 87 67 91 / 30 50 10 10 HHW 68 89 69 92 / 30 30 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....10
Hazardous weather outlook, May 23, 5:20 PM CDT, 1 hour 8 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
520 PM CDT Wed May 23 2018
ARZ001-002-010-011-019-020-029-OKZ049-053>076-241030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
520 PM CDT Wed May 23 2018
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Late Afternoon and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
Ongoing showers and thunderstorms across parts of Eastern Oklahoma
and Northwest Arkansas will remain possible into the early evening
hours. The stronger storms will be capable of becoming severe with
locally damaging winds and small size hail possible. Movement of
these storms continues to be slow going...which will allow for
periods of heavy rainfall which could create localized areas of
flash flooding. All of this activity is expected to weaken during
the evening hours with the loss of daytime heating.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY THROUGH SATURDAY...Thunderstorm Potential.
SUNDAY...No Hazards.
MONDAY AND TUESDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
There will be a limited threat for thunderstorms for the next
several days across Eastern Oklahoma and Northwest Arkansas.
Storms will tend to form at peak heating in the afternoon and
diminish shortly after sunset with the loss of daytime heating.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, May 23, 5:54 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Tulsa OK
554 PM CDT WED MAY 23 2018
OKZ053-232330-
Choctaw OK-
554 PM CDT WED MAY 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR CHOCTAW COUNTY UNTIL 630 PM
CDT...
At 554 PM CDT, strong thunderstorms were located along a line
extending from 12 miles south of Soper to 7 miles northeast of Fort
Towson. Movement was west at 5 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations in or near the path include...
Hugo... Fort Towson...
Sawyer... Soper...
Goodland... Messer...
Hugo Lake State Park... Raymond Gary State Park...
Grant... Ord...
Fallon... Swink...
Frogville... Huskey...
Gay... Apple...
LAT...LON 3388 9554 3393 9556 3394 9560 3389 9569
3390 9575 3387 9577 3387 9584 3395 9594
3398 9594 3416 9530 3416 9516 3394 9516
3396 9523 3389 9526 3390 9526 3391 9527
3387 9529 3389 9533 3387 9539
TIME...MOT...LOC 2254Z 099DEG 5KT 3386 9573 3408 9515Special weather statement, May 23, 5:59 PM CDT, 29 minutes before
Special Weather Statement National Weather Service Tulsa OK 559 PM CDT WED MAY 23 2018 OKZ060-064-232330- Tulsa OK-Creek OK- 559 PM CDT WED MAY 23 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CREEK AND SOUTHEASTERN TULSA COUNTIES UNTIL 630 PM CDT... At 559 PM CDT, a strong thunderstorm was located near Jenks, moving north at 5 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations in or near the path include... Tulsa... Broken Arrow... Sand Springs... Bixby... Jenks... Glenpool... Kiefer... Jenks Riverside Airport... Gray... This includes Interstate 44 between mile markers 212 and 229. LAT...LON 3590 9585 3591 9607 3614 9613 3614 9580 TIME...MOT...LOC 2259Z 179DEG 5KT 3599 9597
Local storm report, May 23, 6:01 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
601 PM CDT WED MAY 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM TSTM WND DMG 5 WSW CATOOSA 36.15N 95.82W
05/23/2018 TULSA OK NWS EMPLOYEE
SEVERAL LARGE LIMBS DOWN NEAR 142ND AND 11TH STREET
&&
SFPSpecial weather statement, May 23, 6:13 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
613 PM CDT WED MAY 23 2018
OKZ071-232345-
McIntosh OK-
613 PM CDT WED MAY 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCINTOSH COUNTY
UNTIL 645 PM CDT...
At 613 PM CDT, a strong thunderstorm was located near Vivian, moving
north at 5 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations in or near the path include...
Stidham... Vivian...
Raiford...
LAT...LON 3536 9591 3542 9566 3525 9561 3522 9568
3519 9578 3520 9579 3519 9583
TIME...MOT...LOC 2313Z 159DEG 6KT 3528 9575Special weather statement, May 23, 6:23 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
623 PM CDT WED MAY 23 2018
OKZ060-067-240000-
Tulsa OK-Wagoner OK-
623 PM CDT WED MAY 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WAGONER AND
SOUTHEASTERN TULSA COUNTIES UNTIL 700 PM CDT...
At 623 PM CDT, strong thunderstorms were located along a line
extending from 3 miles east of Jenks to 2 miles west of Stonebluff.
Movement was northeast at 15 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Tulsa... Broken Arrow...
Bixby... Jenks...
Glenpool... Coweta...
Stonebluff... Leonard...
Choska...
LAT...LON 3613 9582 3583 9557 3583 9564 3586 9565
3586 9593 3599 9602
TIME...MOT...LOC 2323Z 224DEG 11KT 3602 9590 3587 9578Local storm report, May 23, 6:27 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
627 PM CDT WED MAY 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 2 WNW BIXBY 35.95N 95.92W
05/23/2018 TULSA OK TRAINED SPOTTER
TREE LIMB AND FENCE DAMAGED BY THUNDERSTORM WINDS.
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 1:52 PM CDT | Special Weather Statement | TSA | Washington | 23 min |
| May 23, 2:12 PM CDT | Special Weather Statement | TSA | Nowata | 48 min |
| May 23, 2:22 PM CDT | Areal Flood Advisory | TSA | Nowata, Osage, Washington | 113 min |
| May 23, 3:38 PM CDT | Special Weather Statement | TSA | Tulsa | 37 min |
| May 23, 4:05 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 40 min |
| May 23, 4:21 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 24 min |
| May 23, 4:47 PM CDT | Areal Flood Advisory | TSA | Tulsa | 118 min |
| May 23, 4:50 PM CDT | Special Weather Statement | TSA | Tulsa | 40 min |
| May 23, 4:56 PM CDT | Special Weather Statement | TSA | Okmulgee | 49 min |
| May 23, 5:01 PM CDT | Special Weather Statement | TSA | Sequoyah | 29 min |
| May 23, 5:11 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 49 min |
| May 23, 5:14 PM CDT | Special Weather Statement | TSA | Okmulgee | 31 min |
| May 23, 5:32 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa | 18 min |
| May 23, 5:54 PM CDT | Special Weather Statement | TSA | Choctaw | 36 min |
| May 23, 5:55 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 24 min |
| May 23, 5:59 PM CDT | Special Weather Statement | TSA | Tulsa | 31 min |
| May 23, 6:04 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 7 min |
| May 23, 6:13 PM CDT | Special Weather Statement | TSA | McIntosh | 32 min |
| May 23, 6:23 PM CDT | Special Weather Statement | TSA | Tulsa | 37 min |
| May 23, 6:46 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 44 min |
| May 23, 6:49 PM CDT | Special Weather Statement | TSA | McIntosh | 26 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.